Hi! I have had to stop cold turkey with 60mg cymbalta due to insurance fiasco. I am aware the "crash" is coming and heard the stories of seizure, severe depression, pain, and all the other frightening things. what are the true danger signs to look out for and are there any other ssri type meds to take cymbaltas place that would have a generic or cheaper price tag. My insurance company will not cover cymbalta. any and ALL THOUGHTS AND ADVICE WELCOME! THANKS!
I 'cold-turkeyed' cymbalta several years ago, and I suffered fatigue, severe mood swings, crying jags and rebound depression. Once I started an SSRI antidepressant these largely went away. Someone else I know had a terrible time with the brain-zaps and other weird sensations even when tapering so it varies widely. I think doctors can use another antidepressant like prozac to replace the cymbalta and then taper that one down to help with the side effects of withdrawal. It probably won't help with any pain relief you may have gotten with the cymbalta, though.
I stopped my cymbalta before I ever had fibro. I was taking it for depression and it made me severely suicidal. All the Dr's kept telling me to just keep taking it. Finally I had had enough and just stopped it. Not the ideal way but it worked in the end.
Sorry, wanted to add that on my insurance ssri's zoloft, prozac and celexa are all very inexpensive. I don't have great insurance so it would probably be the same for you. I'm currently taking celexa and it is doing a great job w/the depression. I take Neurontin for the pain and the generic of it is also inexpensive.
wow deadgame - awesome story of survival. i am bummed to hear of your experiences. i felt very suicidal on paxil some years ago, and tapered down - fortunately it was a low dose and i had only just started.
Julie that is a really bad predicament, so glad we don't have so much insurance-related pain in austr.
i cant believe your dr would leave you in such a position; surely you could even get SAMPLE packs or a substitute to get you through at least the next couple weeks - ?!
THANKS for the comments. cymblata crash came like a train wreck. severe depression, pain, brain fog , etc. I have taken zoloft previously and seemed to work. trying to convince dr. that I should try that. no samples available..expensive stuff. prozac and paxil turned me into a maniac. the mood swings went from deliriously happy to crazed. not for me. I am seeing a new dr. today and hope that zoloft or cymbalta with special clearance from insurance will be possible. Insurance company said it will take strong words from doctor. He is the dr of a friend and she assures me he will put up the fight. hoping for the best...this is miserable.! THANKS AGAIN! good to hve the support of people who "get it"!
Hi! After my cymbalta wreck, I went back to the doctor (that told me to keep taking it when it was making me nuts) and said basically, I'm off it, put me back on zoloft (which wasn't working great but was at least not working against me) so I can stabilize while we find another option, or I'll find another dr that will!
I feel for you, it is a miserable experience. I had the same mania that you had w/prozac many years ago. I tried it again a year ago and it no longer made me manic but it didn't really work either. Celexa at least for now is working great.
Your insurance shouldn't have a problem w/zoloft, its pretty cheap. Good luck and feel free to PM if you need to vent!
I am on celexa too and have FM. It has worked really well for me for years (I have state insurence). No side effects and it wiped out my PMS. I still have pain in lower back, I am on ultram-doesn"t work.
I wish you all the best in coming off this drug. I wanted to respond because a woman in my FMS support group had a very severe reaction to coming off Cymbalta. She gave me this website to help others: www.cymbaltawithdrawal.com. Hope this helps you.
THANKS for all your info and support! It really is such a help! I often think I am just going crazy and imagining these events and to know other have the same is a great relief! zoloft isnt helping (worked yrs ago) but not so much now but levels me off a bit. Cant decide if I want to put up a fight for the cymbalta--works but cant deal with the on and off. donna--will check out the website and try to make an informed decision when the fog lifts a bit!
the side effects of withdrawal for me were shaking, headache, total and complete brain fog, depression, dizziness..just felt totally spaced out and disconnected. the overall effect kept me housebound for days. I was afraid to drive---I was a mess. it took a week or more to normalize. i have heard the possibility of seizures so I was afraid. now on zoloft and got approval to go back to cymbalta--cant decide to go back or not--it is better than the zoloft for me but the effects of not having it is worse than crack! scary stuff. of course the dose was 60mg--pretty strong. will have to really think about it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.